Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Feb 10, 2017, 8:13 AM PST for Shoshone County, Idaho. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2017, 8:13 AM PST (16:13 UTC)
- Expired
- Feb 12, 2017, 6:31 PM PST
- In force
- 58 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Major
County Shoshone County, ID
The radar
The Spokane radar (KOTX), 114 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St Joe River at Calder (CLDI1). The gauge peaked at 16.90 ft at Feb 10, 2017, 4:00 AM PST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12414500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
164 WGUS46 KOTX 101643 CCA FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE SPOKANE, WA 813 AM PST FRI FEB 10 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers in Idaho... St Joe River at Calder AFFECTING Shoshone County. This replaces the flash flood warning which was issued earlier. ...At 530 AM PST, local law enforcement reported flooding in the community of Calder. An ice jam on the St Joe River between Calder and St Maries has caused water to back up into the community of Calder.... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx Snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC079-110413- /O.NEW.KOTX.FL.W.0001.170210T1613Z-170213T0231Z/ /CLDI1.3.ER.170210T0853Z.170210T1215Z.170212T1431Z.NR/ 813 AM PST FRI FEB 10 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The St Joe River at Calder. * until Sunday evening. * At 7:30 AM Friday the stage was 16.40 feet. * Flood stage is 13.00 feet. * Major flooding is occurring and Major flooding is forecast due to ice jams on the St Joe River at Calder. * Forecast...Ice jams will cause the river to continue to remain near 16.4 feet. Dislodging of ice jams may cause the river to fall below flood stage Sunday morning. && LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632 * At 13.0 feet...Bear Creek will begin to back up from the St Joe River and may start to spill into the town of Calder, flooding the low spots in yards, roads and parking lots. * At 10.0 feet...Water may cover the low spots on Calder Road between the St Joe River Road and the Calder Bridge. $$
2 follow-up statements
838 WGUS86 KOTX 110040 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 440 PM PST FRI FEB 10 2017 ...The flood warning continues for the following rivers and lakes in Idaho... St Joe River at Calder AFFECTING Shoshone County ...Additional ice jams remain possible impacting the St. Joe River. A flood warning is in effect until Sunday evening... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC079-120040- /O.EXT.KOTX.FL.W.0001.000000T0000Z-170213T0625Z/ /CLDI1.3.ER.170210T0853Z.170210T1215Z.170212T1825Z.NR/ 440 PM PST FRI FEB 10 2017 ...Flood Warning now in effect until Sunday evening... The Flood Warning continues for The St Joe River at Calder. * until Sunday evening. * At 4:30 PM Friday the stage was 11.63 feet. * Flood stage is 13.00 feet. * Minor flooding is forecast. * Forecast...Additional ice jams may cause another rise on the St. Joe River at Calder with minor flooding. && LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632 * At 13.0 feet...Bear Creek will begin to back up from the St Joe River and may start to spill into the town of Calder, flooding the low spots in yards, roads and parking lots. * At 10.0 feet...Water may cover the low spots on Calder Road between the St Joe River Road and the Calder Bridge. $$
191 WGUS86 KOTX 110615 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1015 PM PST FRI FEB 10 2017 ...The flood warning is canceled for the following rivers and lakes in Idaho... St Joe River at Calder affecting Shoshone County ...The river level on the St Joe River at Calder has fallen below flood stage. The ice jam that caused the river to rise above flood stage has dissipated. Residents should continue to monitor the situation closely. Chunks of ice remain in the river, and there will be the potential for additional ice jams until these large chunks of ice move through the system... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx && IDC079-110645- /O.CAN.KOTX.FL.W.0001.000000T0000Z-170213T0625Z/ /CLDI1.3.ER.170210T0853Z.170210T1215Z.170210T2301Z.NR/ 1015 PM PST FRI FEB 10 2017 The Flood Warning is canceled for The St Joe River at Calder. * At 9:30 PM Friday the stage was 10.9 feet. * Flood stage is 13.00 feet. * Fell below flood stage at 3:00 PM Friday. * Forecast...Cooler and drier weather through the weekend into next weekend should allow the river to remain below flood stage. However, residents living near the St Joe River should be aware of the possibility of additional ice jams until the river is clear of large ice chunks. && LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 4:47 AM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 10, 4:47 AM PST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
447 AM PST Fri Feb 10 2017
.SYNOPSIS...
Ongoing mixed wintry weather will show some decrease in intensity
tonight. The widespread precipitation will give way to hit or
miss showers on Friday and Friday night that will be more intense
over the mountains of North Idaho. This will be followed by a
cold front which will deliver breezy conditions and cooler
temperatures for Saturday. Dry weather is then expected for the
latter half of the weekend and into early next week as a strong
ridge of high pressure builds into the Pacific Northwest. More
unsettled weather is forecast for the later half of the week.
&&
.DISCUSSION...
Sunday through Friday: Well defined pattern changes can be
expected for the end of the weekend and through the week. The
stream of moisture responsible for the precipitation will have
pushed off to the east, while a ridge of high pressure builds into
the Pacific NW. This will bring drier air into the region with
light winds. Temperatures will moderate to near normal values. As
high pressure settles in at the surface, low level inversions will
increase along with the potential for stratus and low clouds in
the valleys during the late nights and early mornings. The days
with the main threat of fog and stratus would be Sunday through
Tuesday. By Wednesday, the pattern shifts again. High pressure
weakens as the Pacific storm track takes aim on the Pacific NW,
and this is agreed on by most model solutions. A weak frontal
boundary limps through on Tuesday with little more than high
clouds. A stronger feature looks to arrive by Wednesday with a
good moisture tap. Isentropic lift will increase early over the
Cascades on Wednesday, followed by a cold front pushing into
central WA late in the day. This front weakens by early Thursday,
as another storm system spins up off the OR coast. This secondary
feature looks to bring another round of low elevation rain and
mountain snow to the region through the end of the work week.
/rfox.
&&
.AVIATION...
12z TAFS: Thick fog has settled over the Moses Lake and Wenatchee
airports. Patchy fog has been in and out of Lewiston. A strong
cold front will produce enough mixing to disperse fog and low
clouds by mid to late morning. Gusty southwest winds will persist
well into the night at Spokane and Pullman. /GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 39 26 36 22 38 23 / 30 10 10 0 0 0
Coeur d'Alene 41 27 36 24 39 23 / 50 60 10 10 10 0
Pullman 42 29 38 24 39 27 / 30 20 20 0 0 0
Lewiston 47 33 43 29 44 29 / 30 20 10 0 0 0
Colville 40 25 38 23 35 22 / 60 40 10 10 10 0
Sandpoint 39 29 36 25 35 22 / 70 80 30 10 10 0
Kellogg 39 28 34 25 37 21 / 80 80 50 10 10 0
Moses Lake 41 26 39 23 36 24 / 10 10 10 0 0 0
Wenatchee 38 27 38 24 35 24 / 20 10 10 0 0 0
Omak 39 25 38 25 34 23 / 50 20 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through Saturday morning for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis and
Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Flood Watch through Saturday morning for Lower Garfield and
Asotin Counties-Northeast Blue Mountains-Spokane Area-
Washington Palouse.
&&Hazardous weather outlook, Feb 9, 1:13 PM PST, 19 hours before
Hazardous Weather Outlook National Weather Service Spokane WA 113 PM PST Thu Feb 9 2017 IDZ001-004-WAZ037-038-042-102115- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 113 PM PST Thu Feb 9 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT In the Cascade valleys south of Lake Chelan a period of freezing rain and sleet will cause ice accumulations making travel difficult today. Pockets of freezing rain are possible during this change over in the northern valleys. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The combination of rain and snow as well as warmer temperatures could lead to localized flooding issues due to melting snow and runoff. Ice jam flooding is also possible. The main threat of flooding will occur over the central Idaho Panhandle. On or about next Wednesday computer models suggest another atmospheric river will spread potentially heavy valley rain and mountain snow across the region. IDZ002-003-026-027-WAZ031>033-036-102115- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA- 113 PM PST Thu Feb 9 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Most freezing rain had ended but some pockets of freezing rain could linger up in a few locations...otherwise A combination of rain and snow with warmer temperatures could lead to localized flooding issues due to melting snow and runoff. Ice jam flooding is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Continued snow melt and recent rain fall will lead to continuing localized flooding issues due to melting snow and runoff through Friday. Ice jam flooding is also possible. On or about next Wednesday computer models suggest another atmospheric river will spread potentially heavy rain across the region potentially leading to more flooding problems. WAZ034-035-041-043-044-102115- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 113 PM PST Thu Feb 9 2017 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT A combination of recent rain and snow as with warmer temperatures could lead to localized flooding issues due to melting snow and runoff through Friday. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The combination of recent rain and snow as well as warmer temperatures could lead to localized flooding issues due to melting snow and runoff through Friday.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:43 PM PST | Areal Flood Advisory | OTX | Latah | 5 hr |
| Feb 10, 1:56 AM PST | Areal Flood Advisory | OTX | Latah | 6 hr |
| Feb 10, 2:32 AM PST | Flash Flood Warning | OTX | Benewah, Shoshone | 6 hr |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.